Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The fundamental form of an inseparable extension


Author: Murray Gerstenhaber
Journal: Trans. Amer. Math. Soc. 227 (1977), 165-184
MSC: Primary 13B10
MathSciNet review: 0429861
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If K is a finite purely inseparable extension of a field k, then the symmetric multiderivations of K (symmetric maps $ f:K \times \cdots \times K\;(n\;{\text{times}}) \to K$ which are derivations as functions of each single variable) form a ring under the symmetrized cup product. This ring contains an element $ \Gamma (K/k)$ called the fundamental form of K over k, which is defined up to multiplication by a nonzero element of K and has the property that if B is any intermediate field between K and k, then $ \Gamma (K/B)$ divides $ \Gamma (K/k)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13B10

Retrieve articles in all journals with MSC: 13B10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1977-0429861-9
PII: S 0002-9947(1977)0429861-9
Keywords: Inseparable field extensions, high order derivations, Galois theory
Article copyright: © Copyright 1977 American Mathematical Society